MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL2000S
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a chemolock¿ injector that had a chemotherapy, paclitaxel (taxol), spill during infusion, and it came in contact with the patient.It was reported that the clear plastic part of the chemolock that connects to the iv tubing, became unattached and that the tubing can unscrew from the chemolock.Furthermore, it was not a user error as they were able to replicate it 4 times.There was patient involvement, but no patient harm reported, and no medical interventions required.
 
Additional Manufacturer Narrative
The device was received for evaluation.The investigation is not yet complete.
 
Additional Manufacturer Narrative
Received one used.List #cl2000s, chemolock¿; lot #7880780.Received one used.Manufacturer unknown, infusion set; lot #unknown.Taxol, paclitaxel residuals observed in received two used with list #cl2000s and mating device.The complaint of disconnection can be confirmed.As received the spin feature of each chemolock was activated and spinning freely.One of the chemolock was attached to an unknown; however, the female luer was observed to be on loose on the male luer.It is unknown if the chemolock was re-attached after disconnection.There were no damages or anomalies observed.There was no spline damage.There was no damage observed on the male luer threads of the mating device.There was no damage observed on the female luer threads.Each chemolock exhibited unrestricted spin feature rotation.The samples showed no evidence of a shear tab malfunction.The measured torque values of the chemolocks met product performance specifications and would not result in a disconnection.The probable cause of the disconnection is unknown.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CHEMOLOCK¿
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16335455
Report Number9617594-2023-00073
Device Sequence Number17860825
Product Code ONB
UDI-Device Identifier00887709056992
UDI-Public(01)00887709056992(17)270801(10)7880780
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL2000S
Device Catalogue NumberCL2000S
Device Lot Number7880780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PACLITAXEL (TAXOL), MFR UNK; UNSPECIFIED IV TUBING, MFR UNK
Patient SexUnknown